View Full Version : When is fever a side effect?


charonshanti
12-01-06, 06:29 PM
This is sort of an odd question--but fever is noted as a side effect to be reported with methylin (presumably the same for ritalin, concerta, etc.)

Occasional low-grade fever or fevers with cold are just part of my life. Why would fever be a side-effect, and how med-caused fever be distinguishable from any other fever?

Confused.

Vickie
12-01-06, 08:01 PM
During clinical trials, anything that happens is an adverse event (side effect), even if it is not thought to be due to the medication, because it is hard to prove that it is not due to the medication. Generally the package insert will have a table that tells you the % of people on the med and not on the med (controls) who had each side effect during the study. For instance, concerta had 3% with fever and the control group had 0%.

http://www.concerta.net/active/mccus/en_US/html/concerta/utilities/patient_info.pdf#zoom=100

SteakForChicken
12-01-06, 08:20 PM
just a guess but maybe bc it raises body temperature slightly? iv been taking psuedoephedrine for the past 3 days, its kinda similar to stimulants (in the body-effects sense) and iv had a low grade fever the whole time and chills. idk, maybe im wrong

Nova
12-01-06, 08:37 PM
I agree with this information on clinical trials.


During clinical trials, anything that happens is an adverse event (side effect), even if it is not thought to be due to the medication, because it is hard to prove that it is not due to the medication. Generally the package insert will have a table that tells you the % of people on the med and not on the med (controls) who had each side effect during the study.

speedo
12-01-06, 10:32 PM
If you are running a fever and you think it is due to the medication you should talk to your doctor about it. Furthermore, if you develop a rash and/or a sore throat as a side effect of medication, you really need to talk to your doctor right away.

ME :D

ME :D

QueensU_girl
12-02-06, 02:08 AM
Yup. talk to your doctor.